MAUDE Adverse Event Report: LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVES
Model Number CNA25
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Aortic Insufficiency (1715)
Date of Event 07/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Not yet returned to manufacturer.
 
Event or Problem Description
On (b)(6) 2017 the manufacturer received notification through patient tracking of a crown prt pericardial heart valve that was implanted and explanted on (b)(6) 2017.On follow up with the physician the following information was determined.On (b)(6) 2017 a crown prt pericardial heart valve size 25 was implanted.Once the x clamp was removed aortic insufficiency was observed and the physician commented that the leaflets were not functioning properly.The crown prt was explanted and an edwards magna ease size 25 mm was implanted.There was an additional 30 minutes approximately to the x clamp time.The patient recovered as expected.
 
Additional Manufacturer Narrative
The returned valve prosthesis was received blood stained (especially on the inflow side), but in general good conditions.The partial manufacturing and material records for the model # cna25, s/n # (b)(4), were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a cna25 at the time of manufacture and release.
 
Additional Manufacturer Narrative
Function test video was reviewed to qualitatively evaluate the valve in 4 phases: closed, open, opening and closing.Video showed synchronous opening and closing with smooth, continuous motion and no leaflet fluttering.Meets all function test criteria observable on video for a size 25 model cna.After the decontamination it is possible to see some damaged areas on the device, visible on the leaflet 2 near to the post ¿c¿,some cutting line on the pericardium and a break of the structural thread connecting the two edges of pericardium corresponding to the post called ¿c¿.The observed damaged areas on leaflet 2 are consistent with contact with surgical instruments in a time frame related to either the implant or equally at explant.A different scenario is related to the post called ¿c¿ where multiple breakages of the structural threads were observed and documented.It is important to underline that the structural connection of the two pericardium edges is made with two different portions of the thread.The presence of a cutting line on the pericardium and the morphology of the thread breakage is suggestive of an inadvertent cut due to a contact with a blade (e.G.Scalpel) during the implant/explant procedure.Based on the examination conducted it is not possible to determine if the damaged areas occurred at the implant or explant and thus with correlation to the reported event.Due to the valve conditions no further investigation can be performed at this time.The reported event cannot be related to any intrinsic factor to the device as no pre-existing defects were detected by the visual inspection.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key6839847
Report Number3004478276-2017-00157
Device Sequence Number1511837
Product Code LWR
UDI-Device Identifier00896208000535
UDI-Public(01)00896208000535(240)CNA25(17)190731
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2019
Device Model NumberCNA25
Device Catalogue NumberCNA25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2017
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer10/03/2017
11/15/2017
Initial Report FDA Received Date09/01/2017
Supplement Report FDA Received Date10/30/2017
12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR